Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 229, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 11, 2016, 4:19 PM CDT for Sabine Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 4:19 PM CDT (21:19 UTC)
- Expired
- Aug 11, 2016, 4:48 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 76 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WUUS54 KSHV 112119
SVRSHV
LAC085-112200-
/O.NEW.KSHV.SV.W.0229.160811T2119Z-160811T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SABINE PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 500 PM CDT
* AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ZWOLLE...OR
29 MILES SOUTH OF MANSFIELD...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ZWOLLE...NOBLE AND NEGREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF ON OR NEAR TOLEDO BEND LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3136 9365 3137 9364 3137 9365 3143 9370
3144 9369 3144 9371 3145 9370 3148 9374
3151 9371 3151 9374 3153 9375 3153 9377
3160 9383 3173 9366 3164 9348 3134 9363
TIME...MOT...LOC 2118Z 029DEG 14KT 3161 9362
HAIL...<.75IN
WIND...60MPH
$$
151 follow-up statement
380
WWUS54 KSHV 112148
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT THU AUG 11 2016
LAC085-112157-
/O.CAN.KSHV.SV.W.0229.000000T0000Z-160811T2200Z/
SABINE LA-
448 PM CDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SABINE PARISH IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM AS IT AFFECTS WESTERN SABINE
PARISH NEAR TOLEDO BEND LAKE.
LAT...LON 3136 9365 3137 9364 3137 9365 3143 9370
3144 9369 3144 9371 3145 9370 3148 9374
3151 9371 3151 9374 3153 9375 3153 9377
3160 9383 3173 9366 3164 9348 3134 9363
TIME...MOT...LOC 2145Z 029DEG 14KT 3151 9369
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:12 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 11, 3:12 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
312 PM CDT THU AUG 11 2016
.DISCUSSION...
Fairly widespread convection occurring across much of northwest
Louisiana this afternoon with scattered convection elsewhere.
Convection to gradually diminish after sunset. Heat advisory
remains in effect across portions of Southeast Oklahoma, Northeast
Texas, Southwest Arkansas, and Northwest Louisiana through 7PM.
Afternoon heat index values fairly well within advisory criteria
through the afternoon hours. For Friday, went ahead and extended
heat advisory across mainly East Texas with a few neighboring
counties in Arkansas, Oklahoma, and Louisiana.
Main concern over the next several days will be rainfall. Storm
total QPF through the Tuesday morning could range from five to seven
inches across portions of North-Central Louisiana with lesser
amounts elsewhere. The brunt of the precipitation will fall on
Friday night into Saturday. Will hold off on issuing a flash
flood watch on this shift. Current flash flood guidance across
North Louisiana averaging around 2.5 inches per hour and 4.5
inches per 6 hours. Based on current guidance and excessive
rainfall potential, flash flood threat will be marginal and likely
confined to a few parishes across our North-Central Louisiana.
Main contributer to heavy rainfall will be a westward moving
disturbance along the northern gulf coast. This feature will
continue to provide periods of showers and thunderstorms through
much of the weekend before being absorbed by an upper trough
across Texas late Sunday. However, lingering upper-trough to
maintain a chance of convection across East Texas and Southeast
Oklahoma through much of next week. High temperatures next week
to be significantly cooler ranging from the upper 80s to the lower
90s each day. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 95 78 90 / 20 40 50 60
MLU 77 89 76 85 / 40 80 70 70
DEQ 76 98 76 89 / 10 30 40 70
TXK 78 97 77 89 / 20 30 40 60
ELD 77 93 76 86 / 20 60 60 70
TYR 80 101 78 94 / 10 20 40 50
GGG 79 99 78 93 / 10 30 40 60
LFK 79 98 78 93 / 20 30 40 50
&&
.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Friday for ARZ050-051-059-070.
Heat Advisory until 7 PM CDT this evening for ARZ060-061-071>073.
LA...Heat Advisory until 7 PM CDT Friday for LAZ001-002-010.
Heat Advisory until 7 PM CDT this evening for LAZ003-004.
OK...Heat Advisory until 7 PM CDT Friday for OKZ077.
TX...Heat Advisory until 7 PM CDT Friday for TXZ096-097-108>112-
124>126-136>138-149>153.
Heat Advisory until 7 PM CDT this evening for TXZ165.
&&
05Hazardous weather outlook, Aug 11, 11:44 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1144 AM CDT THU AUG 11 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1144 AM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF HOT TEMPERATURES AND ELEVATED RELATIVE HUMIDITY VALUES WILL RESULT IN HEAT INDEX VALUES FROM 105-110 DEGREES FOR MUCH OF EAST AND NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTH ARKANSAS...AND PARTS OF NORTHWEST LOUISIANA. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE AFTERNOON...AND ANY STRONG STORMS WILL HAVE THE CAPABILITY OF PRODUCING STRONG WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... COOLER TEMPERATURES EXPECTED ON FRIDAY FOR MUCH OF THE REGION WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS AND WIDESPREAD INTO THE WEEKEND AND LINGERING THROUGH MUCH OF NEXT WEEK. THIS DUE TO THE COMBINATION OF A COLD FRONT APPROACHING FROM THE NORTH AND BECOMING NEARLY STATIONARY WITH ABUNDANT GULF MOISTURE FEEDING INTO THE AREA. RAINFALL WILL BE HEAVY AT TIMES AND THE AREA WILL SEE AMOUNTS OF ONE TO THREE INCHES WITH HIGHER AMOUNTS OF FOUR TO OVER SEVEN INCHES POSSIBLE ACROSS NORTH LOUISIANA AND SOUTH ARKANSAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 05
In the hours before
Special weather statement, Aug 11, 12:56 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 PM CDT THU AUG 11 2016
LAZ013-019-021-111845-
CALDWELL LA-JACKSON LA-WINN LA-
1256 PM CDT THU AUG 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...WESTERN
CALDWELL AND NORTHEASTERN WINN PARISHES UNTIL 145 PM CDT...
AT 1256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF COLUMBIA...MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RIVERTON AND VIXEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3194 9225 3211 9250 3228 9227 3228 9217
3227 9215 3226 9215 3226 9213 3221 9206
TIME...MOT...LOC 1756Z 039DEG 11KT 3221 9220
21Special weather statement, Aug 11, 2:44 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT THU AUG 11 2016
LAZ010-TXZ151-112030-
DE SOTO LA-PANOLA TX-
244 PM CDT THU AUG 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE SOTO PARISH IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN PANOLA COUNTIES UNTIL 330 PM
CDT...
AT 244 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF DEBERRY...OR 14 MILES EAST OF CARTHAGE. THIS STORM WAS
NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...FRONT...DEADWOOD AND MIDYETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3198 9401 3198 9408 3206 9430 3224 9416
3217 9396 3197 9400
TIME...MOT...LOC 1944Z 023DEG 4KT 3215 9410
05Special weather statement, Aug 11, 3:02 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT THU AUG 11 2016
LAZ002-003-011-012-112045-
RED RIVER LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-
302 PM CDT THU AUG 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIENVILLE...
SOUTHEASTERN BOSSIER...SOUTHEASTERN WEBSTER AND NORTHEASTERN RED
RIVER PARISHES UNTIL 345 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HEFLIN...OR 11 MILES SOUTH OF MINDEN...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RINGGOLD...SIBLEY...HEFLIN...HALL SUMMIT...CASTOR...JAMESTOWN...LAKE
BISTINEAU SOUTH...OGDEN...WOMACK...NINOCK AND PLUM ORCHARD LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3215 9321 3224 9345 3225 9346 3225 9347
3226 9349 3227 9349 3254 9329 3247 9310
TIME...MOT...LOC 2001Z 024DEG 13KT 3245 9324
05Special weather statement, Aug 11, 4:16 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CDT THU AUG 11 2016
LAZ017-112200-
SABINE LA-
416 PM CDT THU AUG 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE PARISH UNTIL
500 PM CDT...
AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ZWOLLE...OR 28 MILES SOUTH OF MANSFIELD...MOVING SOUTHWEST AT 15 MPH.
STRONG WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZWOLLE...NOBLE AND NEGREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3136 9365 3137 9364 3137 9365 3143 9370
3144 9369 3144 9371 3145 9370 3146 9372
3148 9374 3151 9371 3151 9374 3153 9375
3153 9377 3160 9383 3173 9366 3164 9348
3134 9363
TIME...MOT...LOC 2116Z 029DEG 14KT 3162 9362
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:51 AM CDT | Heat Advisory | SHV | De Soto | 38 hr |
| Aug 11, 12:56 PM CDT | Special Weather Statement | SHV | Caldwell | 49 min |
| Aug 11, 3:02 PM CDT | Special Weather Statement | SHV | Bienville | 43 min |
| Aug 11, 4:16 PM CDT | Special Weather Statement | SHV | Sabine | 44 min |
| Aug 11, 4:32 PM CDT | Special Weather Statement | SHV | Natchitoches | 43 min |
| Aug 11, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.